Alert archive / Texas / Lake Wind Advisories in 2021
Lake Wind Advisory 33, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Dec 15, 2021, 3:21 AM CST for 11 counties in Texas. It took effect at Dec 15, 2021, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2021, 3:21 AM CST (09:21 UTC)
- In effect from
- Dec 15, 2021, 9:00 AM CST
- Expired
- Dec 15, 2021, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Shreveport, LA
Counties Camp County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Morris County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 116 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700 WWUS74 KSHV 150921 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 321 AM CST Wed Dec 15 2021 TXZ096-108>111-124-125-136-137-149-150-151730- /O.NEW.KSHV.LW.Y.0033.211215T1500Z-211216T0000Z/ Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg- Cherokee-Rusk- Including the cities of Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Tyler, Longview, Jacksonville, Rusk, and Henderson 321 AM CST Wed Dec 15 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 15 to 20 mph with gusts up to 30 mph expected. * WHERE...Portions of northeast Texas. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 44
1 follow-up statement
035 WWUS74 KSHV 151706 AAA NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA...UPDATED Issued by National Weather Service Fort Worth TX 1106 AM CST Wed Dec 15 2021 TXZ096-108>111-124-125-136-137-149-150-160000- /O.CON.KSHV.LW.Y.0033.000000T0000Z-211216T0000Z/ Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg- Cherokee-Rusk- Including the cities of Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Tyler, Longview, Jacksonville, Rusk, and Henderson 1106 AM CST Wed Dec 15 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds of 15 to 20 mph with gusts up to 30 mph expected. * WHERE...Portions of East Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ Bain/FWD
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Dec 14, 11:00 PM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Dec 14, 11:00 PM CST, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1100 PM CST Tue Dec 14 2021 .AVIATION... Reduced flight conditions expected during the period as low cigs hang over the region. Can't rule out isolated -RA at times, but its impacts should be minimal. Otherwise, expect winds to remain from the south and gusty at times on Wednesday afternoon, with sustained winds between 10-15 kts and gusts between 20-25 kts at times. /20/ && .PREV DISCUSSION... /issued 1048 PM CST Tue Dec 14 2021/ UPDATE... Low level gulf moisture will continue to stream northward across the region overnight. This will expand low clouds across the region along with pockets of light rain and drizzle, as well as some patchy fog in some locations. Based on short-term progs, decided to add some slight chances for light rain across portions of Deep East Texas and adjacent Central Louisiana along with patchy fog across portions of NE Louisiana, SE Oklahoma, and adjacent SW Arkansas during this update. Otherwise, the remainder of the forecast remains on track. /20/ && PREV DISCUSSION... /issued 308 PM CST Tue Dec 14 2021/ SHORT TERM.../Tonight through Wednesday Night/ Warm sector conditions will continue through the next 36 hours across the Ark-La-Tex ahead of a frontal boundary that will quickly emerge across the Rocky Mountains by tomorrow afternoon and slow down as it approaches our northern zones. With southerly surface flow maintaining Gulf moisture and dew points in the low- to-mid 60s, a much milder night is in store with near-record high minimum temperatures also in the low-to-mid 60s. Patchy advection fog remains possible in our southernmost zones, while a slight chance of showers remains possible in our northernmost zones. With prolonged southerly return flow, near record warmth will continue into Wednesday with highs ranging in the low 70s, in southwest Arkansas, to the low 80s in Deep East Texas. The same mostly cloudy skies that keep Wednesday afternoon temperatures from getting any warmer are an indicator of deepening moisture building up across the area as the frontal boundary slowly approaches. Mild conditions will linger into Wednesday night as the first areawide batch of showers and thunderstorms drifts into the Ark-La-Tex from the north, keeping temperatures in the mid-60s once again. /16/ LONG TERM.../Thursday through Monday Night/ Scattered convection should be ongoing at the start of the period across the northwest half of the forecast area, and especially north of the Interstate 30 corridor in Southwest Arkansas, ahead of an approaching cold front. The strongest large scale forcing should be just north of the forecast along with an upper trough moving across the Northern CONUS. The core of the 500 hPa jet will also be north of us, but the southwesterly flow aloft will be quite strong and deep provide a steady plume of deep layer moisture. PWAT values are expected to be quite high suggesting the potential for some locally heavy rainfall at times. The main band of convection should move southeast into the area as the front briefly stalls near or north of I-30 late Thursday. Early Friday morning, the front will retreat north of the area, which will once again confine the showers and thunderstorms, mainly to areas along and north of U.S. Hwy 82 in Northeast Texas, Southeast Oklahoma, and Southwest Arkansas. This should also be the location of the axis of heaviest rainfall. However, some of the precip may also occur as far south as I-20 in East Texas. As the old frontal boundary becomes somewhat diffuse, it will be overtaken by a much strong cold front diving southeast across the Plains late Friday and into Saturday as another upper trough moves across the Plains. Widespread showers and thunderstorms are expected across the entire forecast area after midnight Saturday with the precip gradually diminishing from northwest to southeast Saturday afternoon and evening. Deep layer shear profiles will be quite strong, but limited instability should keep a threat for severe weather low. In addition, most of the precip on Saturday is expected to be post- frontal in nature. Model guidance continues to produce very strong QPF signals, which is reasonable given the persistence of PWAT values above the 90th percentile and the strong large scale ascent that will be ongoing. A widespread flooding threat is not anticipated, but the rather prolonged duration of the rain and the potential for locally heavy rainfall could result in some very localized and short-term flooding issues. The rain should continue to diminish from north to south for much of Sunday. Most of the 12z operational models move the precip completely out of the forecast area, but some of the ensembles still keep PoPs lingering through the day Sunday. Therefore, I lowered PoPs below the NBM but still maintained slight chances for rain. Scattered showers may briefly return for Monday as shortwave trough moves across the Southern Plains, but a return of dry weather is expected for Tuesday as ridging aloft and at the surface moves overhead. Unseasonably warm temperatures will continue Friday and Saturday with daytime high temperatures near 80 degrees F in many locations south of I-20. Considerably colder weather will arrive this weekend behind the front. Overnight lows Saturday night through Monday night should fall below freezing in Southeast Oklahoma and Southwest Arkansas. Daytime temperatures will struggle to warm into the 50s on Sunday but should moderate slightly for the beginning of next week. CN && .PRELIMINARY POINT TEMPS/POPS... SHV 66 78 66 77 / 0 10 20 50 MLU 62 75 65 77 / 0 0 10 30 DEQ 63 74 64 71 / 30 20 70 70 TXK 65 75 65 74 / 10 10 50 70 ELD 62 73 63 74 / 10 10 20 60 TYR 66 79 67 76 / 10 10 20 50 GGG 66 79 66 77 / 10 10 20 60 LFK 67 81 67 79 / 10 10 10 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20
Hazardous weather outlook, Dec 14, 5:54 AM CST, 21 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 554 AM CST Tue Dec 14 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-151200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 554 AM CST Tue Dec 14 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Isolated to scattered showers will be possible today over East Texas, Northwest Louisiana, Southwest Arkansas, and Southeast Oklahoma. However, no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered showers and a few thunderstorms will increase Wednesday night over Northeast Texas, Southwest Arkansas, and Southeast Oklahoma, and across much of the area Thursday, ahead of an approaching weak frontal system that will become stationary Thursday afternoon north of the Interstate 30 corridor. This front is expected to return back north as a warm front Thursday night, focusing these showers and embedded storms farther north across extreme Northeast Texas, Southwest Arkansas, and Southeast Oklahoma through Friday, before the frontal boundary returns back southeast into the region as a cold front late Friday night and Saturday morning. Showers and embedded storms will become more widespread along and behind the front across the region Friday night through Saturday. Additional isolated to scattered showers will be possible areawide Sunday, before drier conditions return to the area by Monday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. 15
Nearby
Lake Wind Advisories in Texas, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.